Consultant visit and med change

Hi guys

Some goodish news....visited consultant at respiratory clinic and saw a new nurse and new consultant. They were both really nice and caring and made me feel like an individual. I was sat with two elderly male patients who were waiting to go in for hearing aids fitted...which consequently I'm having done on 17th October and was feeling a little down as I felt old after being told my lung age is 76. :-0

Anyway the goodnews is I'm having a go without steroids and have been prescribed a different antihistamine and oxis turbohaler formoterol fumarate dihydrate. Why is this good you may ask....well I have already felt a bit better after 2 days taking and I don't know if it's because I feel happier at not having the awful side effects of steroid therapy or because a possible side effect of the formoterol is weight loss....woop woop. I have three stones at least to lose, bring it on. I've noticed my metabolism has speeded up and my appetite is less. Also the feeling seems to be coming back in my toes today. Is this something normal? It does say it works within minutes and it's a good inhaler for exercise induced bronchospas ms which is what I suffer from normally. I went for quite a long walk today I still have calf muscle pain but my chest feels a lot lighter than a few days ago before this miracle inhaler. I recommend it. Blessings all good health. X

4 Replies

  • Glad to hear that you have been listen to. I was told there are 400 different types of inhaler so there is must be one for every one. Steriod make me lose weight. This happens on prednisone and th inhaler severent. Each one give me the side effect of sleep disturbance. Back on seretide perfect for me. Suits me perfectly.

  • Yes good to feel good, also your comment about talking to someone who is caring and you feel they have actually listened to you all how nice that feels when it happens, to often we are made to feel like we are on a conveyer belt ( hurry up next one please ) I think it is good to be offered a change in medication I have just changed my inhaler to Fostair and also felt as if I was on a high for a few days as Fostair gave me just a little bit more and raised my energy level, think this does us good mind over matter and extra confidence. I am quite the opposite have been losing weight of late so hope to put on a little to take me through the winter. Hope your inhaler continues to perform it sounds like you have found just the right one for you. Keep on walking it's such a beautiful thing to do. 😊

  • It is good when someone listens, hope everything goes well with you.

    Ef0lumps4, I have been on pred since 1991 constantly, ended up with maintenance does of 20mg per day. Have piled weight on, been diagnosed as diabetic, osteoporosis, muscle wastage, thinning of skin, stomach problems etc etc. Saw Registrar last week and he has decided to stop my Flixotide and prescribed Fostair and Clenil. I was taking 30mg per day of pred having had cold, sore throat and usually reduce by 5mg every 5 days or so down to 25 the 1mg per day. He told me to reduct to 25mg the next day for 3 days, then 20mg for 3 days, 15 for 3 days then 10mg. I am assuming the steroids in the two inhalers will compensate for reduction of oral ones. Only problem is I am now feeling queasy all the time (irrespective of whether I eat or not), have diarrhoea, splitting headache, all joints hurt so am feeling rotten. Do expect joints etc to hurt with reduction of oral steroids but am also worried now about whether polyps, eczema and rhinitis will once again rear their ugly heads. My blood sugars are in double figures so Diabetic Nurse is not going to be pleased. All these are listed as possible side effects but husband and GP are saying it could be a bug, fingers crossed they are right. Sorry to moan

  • Hi Shirl, I hope you're feeling better x

You may also like...